Our expert says:
Taking harsh laxatives may make you lose weight, but it will not necessarily make you lose fat! The weightloss is due to loss of water, esp if you have loose runny stools or diarrhoea. Taking harsh laxatives is not a good idea because it can cause the loss of normal bowel function and also cause nutrient deficiencies. Rather use a balanced low-fat, high-fibre diet to lose weight sensibly and also ensure regularity. For an example of such a diet click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet'.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.